I was diagnosed with hemorrhoids about 4 years ago. The past few weeks I have had a lot of abdominal cramping pain and pressure. When I have BM's it feels like I am passing razor blades and bright red blood is always present. I went to my family doc 2 weeks ago because of an external protrusion. She said it looked like an external hemorrhoid with a skin tag, but I can't get into to see the general surgeon for almost 4 weeks. The abdominal pain is getting worse, I am having hot flashes (post partial hysterectomy 2003), blood is present on the toilet paper even without a BM and I am getting worried. At 37 this seems abnormal...
Bright red blood and mucus mixed with stool is a symptom of hemorrhoids. There are hemorrhoidal creams available in the market which you can apply. Sit in a tub of warm water for 10 mins at least twice a day. Increase fiber in your diet. Eat lots of fresh fruits, vegetables, oats, porridge etc. Good sources of fiber are fruits, vegetables, and whole grains. In addition you can try bulk stool softener such as psyllium (Metamucil) or methylcellulose (Citrucel). Remember too much of fiber and not proportionate increase in fluid can also cause constipation.
All these methods can help you while you wait for your appointment with surgeon. You can also buy over the counter xylocaine jelly and apply it in your anal area before passing the stool. Ask your local doctor about this as some people are allergic to it. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.